Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Compactifications of locally compact groups and closed subgroups

Authors: A. T. Lau, P. Milnes and J. S. Pym
Journal: Trans. Amer. Math. Soc. 329 (1992), 97-115
MSC: Primary 43A60; Secondary 22D05
MathSciNet review: 1062191
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a locally compact group with closed normal subgroup $ N$ such that $ G/N$ is compact. In this paper, we construct various semigroup compactifications of $ G$ from compactifications of $ N$ of the same type. This enables us to obtain specific information about the structure of the compactifi cation of $ G$ from the structure of the compactification of $ N$. Our results seem to be interesting and new even when $ G$ is the additive group of real numbers and $ N$ is the integers. Applications and other examples are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A60, 22D05

Retrieve articles in all journals with MSC: 43A60, 22D05

Additional Information

PII: S 0002-9947(1992)1062191-1
Keywords: locally compact group, subgroup, flow, compactification, weakly almost periodic function, distal function, uniformly continuous function, euclidean motion group
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia